MAUDE Adverse Event Report: MEDTRONIC XOMED INC. PROSTHESIS - CAPCEL; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL

MEDTRONIC XOMED INC. PROSTHESIS - CAPCEL; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Model Number 1112363
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during implantation the device broken.Product had contacted patient and no fragment left in patient.There was no injury to patient.The procedure was completed with backup product and there was a surgical delay of 60 minutes.
 
Additional Manufacturer Narrative
Device evaluated by mfr: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3 : analysis summary : analysis of returned product of id 1112363 and lot # 0211114735 found that visually, the shaft of the sample was broken which would have resulted in the reported event.Under magnification, a portion of the shaft head of the sample was broken off.Functional testing is not required per d00435338 revision c.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was an out of specification condition that is likely related to the complaint due to physical damage.A2,b5 - updated with new information.H6 - previous fdm b21, fdr c21 and fdc d14 codes no longer apply.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On follow-up it was reported that products break during pre-operation manipulation of the device outside the surgical field.Fragment detached from the broken device.Two products were used and both of them broken in the same procedure.

Brand Name
PROSTHESIS - CAPCEL
Common Device Name
REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key13313387
Report Number1045254-2022-00034
Device Sequence Number5076192
Product Code ETA
UDI-Device Identifier00681490033671
UDI-Public00681490033671
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K810707
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2024
Device Model Number1112363
Device Catalogue Number1112363
Device Lot Number0211114735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale